MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO 3; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number FG540000
Medical Device Problem Codes Computer Software Problem (1112); Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 and there was a smell of burn after the procedure once the study exited in carto 3.It was indicated that after an accessory pathway procedure, the workstation had an issue on the fan.The dell support assist displayed a message indicating that the fan failed to respond correctly.There was no patient consequence.Additional information indicated that there was no visible sign of fire or flames.There was no excessive amount of heat during use.There was no part of the equipment that was melting/carbonized.There was no visible sign of smoke, just unexpected smell.It smelled like burn, but it was not clear and difficult to identify where the smell came from.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a carto 3 and there was a smell of burn after the procedure once the study exited in carto 3.Hardware evaluation details: the field service engineer followed up with the clinical account specialist and confirmed that the issue was resolved by replacing the defective workstation with another one that was delivered to the account.The workstation was sent to the manufacturer for investigation.During investigation, all the workstation components cards including all workstation fans removed, no signs of burning were found.The investigation showed no signs of burnt components, burning residue or overheating.It was also reported that the workstation fan had an issue.It was confirmed that the fan was replaced and the issue was resolved.There was no connection between the burning smell and the fan issue.The history of customer complaints reported during the last year and associated with carto 3 system # (b)(6) was reviewed.No similar additional complaints were found.A manufacturing record evaluation was performed for the carto 3 system # (b)(6) and for carto 3 workstation # (b)(4), and no internal actions related to the reported complaint condition were identified.Correction to the initial report: h 6.Medical device problem code has been updated as the code of computer software problem (a11) was added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
CARTO 3
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER (ISRAEL) LTD.
4 hatnufah street
yokneam 20667 17
IS   2066717
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23873830
Report Number2029046-2025-04264
Device Sequence Number5520774
Product Code DQK
UDI-Device Identifier10846835000870
UDI-Public10846835000870
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG540000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer03/22/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown